MAUDE Adverse Event Report: COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.Occupation: unit manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a female patient required the use of a cook cervical ripening balloon w/stylet for an unknown reason.The operator reported after placement the balloon was inflated with saline.A nurse, with minimal force, tugged on the balloon and the catheter separated from the balloon segment.It is unknown how the procedure was completed.There were not adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H3:device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.H6:patient code: intervention was required to remove separated device.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 30sep2020: the balloon was removed by the provider doing a vaginal exam.It was in 2 parts.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, a female patient required the use of a cook cervical ripening balloon w/stylet for an unknown reason.The operator reported after placement the balloon was inflated with saline.A nurse, with minimal force, tugged on the balloon and the catheter separated into two parts from the balloon segment.The balloon was removed by the provider doing a vaginal exam.There were no adverse effects to the patient reported.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, specifications, and quality control procedures and a visual inspection of the device were conducted during the investigation.One cook cervical ripening balloon was returned for investigation in a used condition.The catheter was received separated into two segments.The distal segment included both balloons; the point of separation was 8cm from the distal tip and 7mm from the bottom of the vaginal balloon.The proximal segment measured 23.5cm from the point of separation to the distal end of the y fitting.The total catheter length received measured approximately 31.5cm.Under magnification, the point of separation revealed a straight edge on one side and a ragged edge on the opposite side, indicating the catheter was cut and then pulled to separation.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device specifications or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is packaged with instructions for use, which warn, ¿do not over inflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.¿ the ifu lists "[d]evice entrapment and/or fragmentation" as a risk associated with the use of the device and labor induction.Evaluation of the device determined that the complaint device was damaged by an instrument of undetermined origin.Cook has concluded that unintended user error likely contributed to this incident.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CERVICAL RIPENING BALLOON W/STYLET
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10579648
Report Number1820334-2020-01744
Device Sequence Number3124312
Product Code PFJ
UDI-Device Identifier00827002198913
UDI-Public(01)00827002198913(17)230825(10)13387827
Combination Product (Y/N)N
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2023
Device Model NumberN/A
Device Catalogue NumberJ-CRBS-184000
Device Lot Number13387827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer09/30/2020
11/03/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date10/09/2020
11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;